How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask LaKrystal Warren Your Own Question
LaKrystal Warren
LaKrystal Warren,
Category: OB GYN
Satisfied Customers: 45
Experience:  Physician at Contemporary Women's Care
93539917
Type Your OB GYN Question Here...
LaKrystal Warren is online now
A new question is answered every 9 seconds

I'm 41 and been using birth control pills . Having

Customer Question

I'm 41 and been using birth control pills for years. Having some bleeding with 2 weeks of active pills. It was light yesterday and almost gone but now it's back a little heavy, some clotting. I was walking more today so that could have triggered it. I'm also having symptoms of sinus infection do not sure if that's related or not
Submitted: 7 months ago.
Category: OB GYN
Expert:  LaKrystal Warren replied 7 months ago.
Hello, I am an OB/GYN and I can help you with this. What you are describing is not likely related to a sinus infection unless you are taking antibiotics that could interfere with your birth control pills. More common is that you are experiencing spotting related to endometrial atrophy. This sometimes happens in the middle of the pill pack due to the progesterone in pills thinning the lining so much that it actually bleeds (kind of like chapped lips). This will look like brownish spotting. It is very annoying but not at all harmful and as long as you are taking the pills as you are supposed to, you are protected against pregnancy. If it continues, you can talk to you doctor about changing the dose of your pills. This can be seen for any reason at any time with any form of hormonal contraception. It can be related to a change in weight or issues with your thyroid, but is often just a side effect of birth control.
Customer: replied 7 months ago.
What if it is more than spotting and looks more like an actual period. I've had bleeding between periods before but usually not in middle of a pack. This does sound like a possibility but just following up since it is more like a period and has been heavier today.
Expert:  LaKrystal Warren replied 7 months ago.
The bleeding can be heavier or you can actually have a cycle in the middle of the pack, it just depends on how thin your lining is. This can also happen if you have been on the same pill for a while or if you miss some pills. It is possible that you can continue to bleed like a period until your actual period and then when you start a new pack everything goes back to normal OR this can continue in the same manner, which means that you will likely need to change the dose of your pill or switch to an alternative method. Keep monitoring it and make an appointment with your doctor to discuss changing birth control if it continues.
Customer: replied 7 months ago.
Thanks
Expert:  LaKrystal Warren replied 7 months ago.
No problem. If you have further issues, please let me know. Thank you!

Related OB GYN Questions